Log in
Anxiety Support
39,445 members41,910 posts

Citalopram!

So I've been put on citalopram today by my doctor but I'm worried about the side effects! Is anyone else on them?

15 Replies
oldestnewest

Hi Sara,

I took citalopram for 6 weeks starting in December. I've since changed medication, but like you when I was first prescribed them I was extremely worried about the side effects. The important thing to remember is that you won't experience every side effect on the list - you may not even experience any. I had some confusion/ inability to focus (only for the first 3 days) and a bit of sleep disturbance but that too wore off.

Definitely don't worry too much about it, if you do get any side effects they shouldn't be too bad, just a little bit of getting used to

Clare

Reply

I was on Citalopram for about a year a few years back. for me the first couple of weeks it made me feel a bit weird as if I was looking down on myself. After that, I didn't notice any major effects other than maybe it "dulled"me a little. I had similar weird side effects when I came off it. But give it a try and give it a few weeks before you decide it's not for you? (sorry for any weird words sometimes my phone auto changes things for me!) X

Reply

Hi Sara I started on citropram 2nd Dec they have been a life saver. I didn't want to take them the first couple of days I had a pounding headache,felt sick, couldn't eat, couldn't sleep these got less please give them a go I have terrible trouble with medication I keep checking for side effects. What mg are you on. Take care. Xx

Reply

im on 20mg, took first one last night..didnt really have any side effects other than being thirsty alot and a little bit shakey! also had giant pupils all day! still got that horrid overwhelming heart palpitations and shakes but managed to calm it down so it didnt ruin my day x

Reply

Hi Sara did the doctor tell you to take it at night. I take mine in the morning. Xx

Reply

yeah she did! maybe i should change it to the morning then!x

Reply

Hi Sara I think most people take it in the morning. Take care xx

Reply

Hi Sara, I started on Citalopram 10mg, felt no positive results. I'm now on 20mg and they seem to be working quite well for the depression. However, I do get the side effect of not being able to sleep very well and also strangely I really need to pee a lot more frequently, not sure if that's a side affect :S but it stops and starts with the timings I take the meds (between having the 10/getting the 20mg I had a break - I was unsure whether to carry on with the or not. The needing to pee all the time stopped then. Now I'm back on them the needing to pee a lot has started again - seems like a side affect). The struggling to sleep is quite a popular side affect, but I've not come across anyone with the peeing thing yet :S Anyway, side effect or no side effect, I'm happy to have a bit of the black cloud lifted. You should be ok, I should doubt anything bad will happen anyway. Good luck :) x

Reply

Your not on your own I've been taking them for the last 15 days and the last 2 days all I need to do is wee all the time xx

Reply

Hi Sara

Like Cloggs and Sapphire I am also on Citalapram and have been for while. They work very well for me and I don't suffer any of the side effects.

I also worried about taking meds but the alternative for me was a definite no no! I couldn't cope with the anxiety etc.

I hope you give them a try because I'm sure they will help you.

Put it to the back of your mind that you are taking meds and you will soon start to feel normal if you know what I mean!! All the best x

Reply

I am also on citalapram I got a bit shakey in the first week of taking them which soon passed but other than that thery are fine x

Reply

Hi....am currently on Citalopram on which am on 125mg Nightly....

Do I have any side effects? Then No, I've been totally fine with it, been on now 10mths. My Psychologist would like for me to increase it to 250mg over these coming months.

Take care

Joe

Reply

Hi Joe. I was told the BMA only gives the green light to a maximum dose of 40mg per day?

Reply

Hi sara. I know that meds are always scary to take. And when we do take them we are always looking for side effects. But I think you should give them a try, they might make you feel better. We all deserve to feel better. Good luck and god bless.

Reply

Morning.

I have been on Citalopram for 3.5 years now. I started of on 10mg them went up to 20mg and after 6 months I was on 30mg. At my worst I was on 40mg per day. I am now back down to 20mg at night. I have only had manageable side effects.

The side effect are a breeze compared to anxiety. My experience of Citalopram is pretty good. I would suggest you give them a go. I think I started to properly get back to reality after two or three months.

It is a very widely prescribed medication.

I hope this helps in your reservations.

Reply

You may also like...